ENME
Return to Faculty Directory

Berger, Dr. Bruce S.

Berger, Dr. Bruce S.
Professor Emeritus of Mechanical Engineering
Department of Mechanical Engineering
2143 Glenn L. Martin Hall, Building 088
University of Maryland
College Park, MD 20742
Email: 
Phone: 
301-405-5262
Fax: 
301-314-9477

Research Interests 

  • Dynamical systems
  • Machine tool vibrations
  • Numerical methods

Education 

Ph.D., University of Pennsylvania, 1962

Honors and Awards 

  • Van Nostrand Prize
  • Otto Wolf Prize
  • ASME Award for Development of Mechanical Engineering

Professional Memberships and Service 

  • Member of Board of Directors, ASME, Washington Section
  • Research proposal reviewed for DOE
  • Journal reviewer, Intl. Journal of Engineering Sciences, Journal of Sound and Vibration, Journal of Applied Mechanics

Selected Publications 

  • “N-Dimensional Laplace Transform,” Mathematics of Computation, A.M.S., July 1966, pp. 418-421.
  • With R. Danson and R. Carpenter), “Tables  of Zeros and Weights for Gauss-Laguerre Quadrature to 24s for N=400, 500, and 600,” November 1968.
  • With R. Danson and R. Carpenter),   “Tables  of Zeros and Weights for Gauss-Laguerre Quadrature to 23S for N=700, 800, and 900,” January 1969.
  • UMT file of Mathematics Computation, Mathematics of Computation, Vol. 23, No. 108, October 1969.
  • (With Y. F. Wang), “Dynamic Interaction Between an Elastic Cylindrical Shell Subjected to Point Loadings and an Acoustic Medium,”  Journal of the Acoustical Society of America, February 1971, Vol. 49, Num. 1, pp. 682-688.
  • (with P. Bernard), “A Method for Computing Three-Dimensional Turbulent Flows,” SIAM Journal of Applied Mathematics, Vol. 42, No. 3, June 1983, pp. 453-470.
  • “Velocity and Vorticity Correlations,” Quarterly of Applied Mathematics, American Mathematics Society, Vol. XLII, No.5, April 1985, pp. 97-102.
  • (With M. Rokni), “Lyapunov Exponents and Subspace Evolution,” Quarterly of Applied Mathematics, American Mathematical Society, Vol. XLV, No.4, December, 1987, pp. 789-973.  
  • (With M. Rokni), “Lyapunov Exponents and the Evolution of Normals,” International Journal of Engineering Science, Vol. 25, No. 11/12, 1987, pp. 1393-1396.
  • (With M. Rokni), “Least Squares Approximation of Lyapunov Exponents,” Quarterly of Applied Mathematics, American Mathematical Society, Vol. XLVII, No. 3, September 1989, pp. 505-508.
  • (With M. Rokni), “Lyapunov Exponents and Discontinuous Dynamical Systems,” Quarterly of Applied Mathematics, American Mathematical Society, Vol. XLVIII, No. 3, September 1990, pp. 549-553.
  • (With M. Rokni and I. Minis), “Complex Dynamics in Metal Cutting,” Quarterly of Applied Mathematics, Vol. LI, No. 4, December 1993, pp. 606-612.
  • (With I. Minis, M. Rokni, et al), “Cutting State Identification,” Journal of Sound and Vibration, 200(1), January 1997, pp.15-29.
  • (With J.A. Manzari, D. Anand, C. Belai), “Auto-Regressive SVD Algorithms for Cutting State Identification”, Journal of Sound and Vibration, 248 (2), November 2001, pp. 351-370.

A selection taken from 100 proceedings and journal publications.

Related News